Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 1, 2006, 1:26 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2006, 1:26 PM CST (19:26 UTC)
- Expired
- Apr 2, 2006, 8:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 011931
FFWSJU
PRC021-029-031-061-127-012130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
326 PM AST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
CAROLINA
SAN JUAN
BAYAMON
GUAYNABO
* UNTIL 530 PM AST
* AT 323 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING OVER THE THE MUNICIPALITIES ABOVE.
* ESTIMATED RAINFALL AMOUNTS OF BETWEEN ONE AND A HALF TO TWO INCHES
HAVE FALLEN OVER ISOLATED LOCALITIES WITHIN THESE MUNICIPALITIES.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1838 6599 1833 6604 1833 6613 1841 6613
1844 6607 1846 6610 1838 6588 1825 6585
1825 6588
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 7:55 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 1, 7:55 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
955 AM AST SAT APR 1 2006
.UPDATE...DECIDED TO CANCELL THE HIGH SURF ADVISORY AND ISSUED A
FLASH FLOOD WATCH FOR ALL BUT SOUTH...SOUTHWEST AND EAST SECTIONS
OF PUERTO RICO DUE TO THE HIGH POTENTIAL FOR HEAVY RAINFALL TODAY.
ELSE...THE SAME.
RIVERA
&&
.PREV DISCUSSION...
DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS CONTINUED TO AFFECT THE ATLANTIC WATERS OVERNIGHT.
THESE SHOWERS ALSO AFFECTED SOME COASTAL PORTIONS OF PUERTO RICO
AND THE US VI. SHOWERS OVER THE EASTERN COAST OF PUERTO RICO
PRODUCED RAINFALL ACCUMULATIONS OF AROUND HALF AN INCH PER
HOUR...MAINLY OVER THE MUNICIPALITIES OF FAJARDO WEST TO RIO GRANDE.
OVERNIGHT SHOWERS INCREASED THE POTENTIAL FOR FLASH FLOODING AND
LANDSLIDE ACROSS THE INTERIOR AND NORTHERN COAST OF PUERTO RICO.
ANOTHER ACTIVE WEATHER AFTERNOON IS EXPECTED AS DIFFERENT WEATHER
FEATURES ARE EXPECTED TO INTERACT LATER TODAY. ENOUGH MOISTURE AND
DIURNAL HEATING WILL BE AVAILABLE FOR CONVECTIVE ACTIVITY PLUS IT
WILL BE ENHANCE BY UPPER LEVEL DYNAMICS. ALSO THE GFS IS
SUGGESTING A SHORT WAVE WILL MOVE ACROSS OUR LOCAL FORECAST AREA
THROUGH SUNDAY.
SYNOPSIS...AN OLD FRONTAL TROUGH WAS EXTENDING FROM JUST SOUTH OF
THE DOMINICAN REPUBLIC NORTHEAST ACROSS THE MONA PASSAGE AND THEN
CONTINUING NORTHEAST ACROSS THE CENTRAL ATLANTIC SATURDAY
MORNING. THIS FEATURE WILL REMAIN NEARLY STATIONARY THROUGH AT
LEAST SUNDAY...RESULTING IN SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE LOCAL AREA
MARINE...LIGHT WINDS ARE EXPECTED TO PREVAIL THROUGH MID WEEK BUT A
MODERATE NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL
WATERS THROUGH AT LEAST TUESDAY. A HIGH SURF ADVISORY IS IN EFFECT
FOR THE NORTHERN COAST OF PUERTO RICO INCLUDING THE ISLANDS OF
CULEBRA...VIEQUES...ST THOMAS AND ST JOHN. NORTH SWELLS WILL
CONTINUE DECREASE THROUGH THE MORNING HOURS THEREFORE THE HIGH
SURF ADVISORY IS IN EFFECT THROUGH 11 AM
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PRZ001-PRZ004-PRZ005-
PRZ006-PRZ008-PRZ009-PRZ010.
VI...NONE.
&&
11Hazardous weather outlook, Apr 1, 4:10 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 610 AM AST SAT APR 1 2006 PRZ001>013-AMZ710>750-021000- 610 AM AST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN OLD COLD FRONT BOUNDARY STAGNATES JUST NORTHWEST OF PUERTO RICO TODAY AND WILL CONTINUE TO ENHANCE SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. IT IS EXPECTED THAT SOME OF THE SHOWERS AND THUNDERSTORMS WILL HAVE HEAVY RAIN WHICH WILL LEAD TO URBAN AND SMALL STREAM FLOODING IN SOME AREAS. FLASH FLOODING IS ALSO POSSIBLE ON SOME LOCAL RIVERS AGAIN TODAY AND TONIGHT. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COAST OF PUERTO RICO UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MOISTURE IS EXPECTED TO CROSS THE AREA ON SUNDAY BRINGING ANOTHER ROUND OF SMALL STREAM AND URBAN FLOODING AND THE POSSIBILITY OF LOCAL FLASH FLOODING. ALTHOUGH DRIER AIR INTERVENES MONDAY THROUGH WEDNESDAY...AN INCREASE IN SHOWER ACTIVITY IS EXPECTED ON THURSDAY AND FRIDAY THAT COULD BRING URBAN AND SMALL STREAM FLOODING TO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-021000- 610 AM AST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN OLD FRONTAL BOUNDARY EXTENDS FROM THE MONA CHANNEL NORTHEAST INTO THE ATLANTIC WHICH WILL CONTINUE TO ENHANCE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COASTS OF THE NORTHERN U.S. VIRGIN ISLANDS UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY AND THE MOISTURE ACCOMPANYING IT IS EXPECTED TO PASS OVER THE AREA SUNDAY CAUSING GUTS TO SWELL DURING LOCALLY HEAVY RAIN. OTHERWISE LOCALLY HEAVY SHOWERS SHOULD NOT PRODUCE MORE THAN MINOR PONDING IN ROADWAYS AND LOW LYING AREAS MONDAY AND WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:23 PM CST | Flash Flood Warning | JSJ | 19 hr | |
| Mar 31, 9:28 PM CST | Flash Flood Warning | JSJ | 20 hr | |
| Apr 1, 12:58 PM CST | Marine Weather Statement | JSJ | 8 hr | |
| Apr 1, 3:28 PM CST | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.